MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD); MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XTW
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a mitraclip procedure was performed to treat a functional mitral regurgitation (mr) with grade of 4+.Xtw clip ((b)(6)) was implanted with no reported issue, reducing mr to grade 1-2.On (b)(6) 2023, the patient was presented with recurrent mr of grade 4+.The clip was observed to detach from the posterior leaflet (single leaflet device attachment (slda)), which was believed to be due to worsening of mr.A new posterior leaflet flail was observed due to the slda.Additional mitraclip procedure was performed to stabilize the slda clip and reduce mr.During preparation of xtw clip ((b)(6)), the clip arm would not open.After multiple attempts, it was decided not to use the clip.Another xtw ((b)(6)) clip was prepped per instruction for use (ifu) and was inserted into the steerable guide catheter (sgc).After the clip was placed in the left atrium, the physician decided to remove the cds and sgc due to low transseptal puncture and perform another transseptal puncture.With the clip being removed from the sgc, the xtw clip ((b)(6)) was not used as per ifu.After successful transeptal access, another xtw clip ((b)(6)) was opened, prepped per ifu and was successfully implanted with adequate mr reduction and stabilized the slda clip.Mr was reduced to grade 1-2.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history did not indicate a lot-specific product issue.All available information was investigated, and a cause for the reported slda associated with the clip detaching from the posterior leaflet cannot be determined.Unspecified tissue injury and mitral valve insufficiency/regurgitation appears to be related to the slda.Tissue damage and mitral regurgitation are listed in the instructions for use (ifu) as known possible complications associated with mitraclip procedures.Unexpected medical intervention and hospitalization were a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDD)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18291431
Report Number2135147-2023-05395
Device Sequence Number6668075
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public08717648231001
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Catalogue NumberCDS0701-XTW
Device Lot Number20309R132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale